Lithium Intoxication: A Possible Interaction with Moxifloxacin


Kayipmaz S., ALTINÖZ A. E. , Ok N. E. G.

CLINICAL PSYCHOPHARMACOLOGY AND NEUROSCIENCE, vol.15, no.4, pp.407-409, 2017 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Editorial Material
  • Volume: 15 Issue: 4
  • Publication Date: 2017
  • Doi Number: 10.9758/cpn.2017.15.4.407
  • Title of Journal : CLINICAL PSYCHOPHARMACOLOGY AND NEUROSCIENCE
  • Page Numbers: pp.407-409

Abstract

Lithium is a well-known treatment for patients with mood disorders. Intoxication by lithium may be lethal particularly in elderly due to altered pharmacokinetics, renal impairment or multiple drug use. We presented a 74-year-old female patient who had been stabile with lithium carbonate 600 mg/day for 5 years and developed lithium intoxication after bronchiolitis. She presented with altered mental status. The neurological signs resolved slowly after lithium and moxifloxacin were stopped immediately and fluid resuscitation administered. Considering possible drug interactions on elderly patients receiving lithium is essential.